Any doctor is welcome to answer but wondering if Dr Hook is available as I know he did research in the past for Syphilis
I had two encounters with two transexual escorts last month. One on November 5, and the other on November 27. bizarrely both were very similar exposures. unprotected frotting, me poking the escorts anus, and me partially inserting (most of head in anus) for about two minutes, followed by protected sex. On Sunday November 28 I called the second transexual and she confessed that she had rectal chlamydia and just recently began treatment! I told my local clinic and she preemptively gave me 2 g of Azithromycin and I beleive 500 mg of Suprax while I waited for a test which was later determined negative
I went to get tested for HIV on December 7 via DNA-PCR. I know this is not approved but went for it. At the time of test was 32 days from first exposure and 10 days from second. Result was negative. Is this I good sign that I'm negative? I will follow up with elsa on 60 and 90 days
Dec 8-11 i had a runny nose which occasionally would get congested. no fever. nobody in my household caught it from me nor were they sick before me.
Dec 11 My penis skin was flaking and got a tear on right side of shaft close to head of penis shortly after protected sex with wife i saw the abrasion was a tear. Dec 13 a .5 mm round scab appears and looks indented in center but not at all like syphilis pictures on internet. edges were hard. Dec 16 i gently rubbed on the scab and the scab came off. skin underneath looked ok and edges of skin were soft. it still looks like a very minor indentation towards the middle of the cut but fairly smooth overall
Would 2 g of Azithromycin have killed syphilis if i was exposed to it? i know you had done research and determined it works but now resistance has been documented. I'm in Southern California. How effective would azithromicyin have been if taken even before any symptoms were present? I'll get tested at 6 weeks but need some input
Welcome back to our Forum. Let's deal with your two questions- HIV first, then the syphilis issue.
As far as HIV is concerned, there is little reason for concern. HIV is not spread through frottage or non-penetrative "poking" (although I'd suggest you be careful. In some instances "poking" can more easily lead to penetration than you might expect. Further, condom protected sex is safe sex, thus there is no risk for HIV from that either. I suspect you already know that we do not recommend PCR for HIV diagnosis and certainly would not recommend it for you following the low risk exposures you describe. I'm not at all surprised your result was negative and see no reason for further testing. If you choose to test, I am confident the results will be negative.
Syphilis risk. You are correct that there are some treatment failures with azithromycin so it might or might not have prevented syphilis however, the cefixime (Suprax) you received is almost certainly highly active against syphilis and would prevent infection even if the azithro did not work. Between the two antibiotics you have taken, even if your partner was infected, you are protected from development of infection. Once again, I see no need for f/u syphilis testing.
Thank you Dr. This is exactly what I needed to hear. I did not know that Suprax could be effective against incubating Syphilis. I learn something new every risk (not a good thing). Thanks to you and Dr H, along with the rest of the medhelp community I've learned enough to just stay away from this dangerous habit I have had. Knowing about all the risks along with counseling should put me at ease.
It's crazy what azithromcin and suprax can do to you. I had unbelievable anxiety and stress that I was certainly infected along with head tingling headaches on and off for a few days. I never experienced that type headache before which was concerning.
Im hoping the tear and peeling and lesion/scab was just a side effect of the medication as that was a little strange.
I'm a little worried for my wife regarding the potential syphilis infection. How long after taking the antibiotics I was given would Syphilis no longer be contagious if at all without a lesion? Does the chancre have to be present for infection to occur? We had unprotected sex but it was before I had this lesion. It started off as a linear tear i noticed after intercourse that somehow turned into the round scab. I'm trying to piece together why this lesion came 10 days after taking the antibiotics. We did not have out of the ordinary friction during sex and I haven't had a tear for a very long time. My thoughts are either some other non related issue or 2 g of azithromicin and 400 mg of suprax were not effective. I'm very suspicious of it's round shape with hard edges but I never saw any tender flesh that would flag an ulcer....just a scabbed crater. to better clarify the size of it, it was about 3/8 the diameter of a dime Though i peeled off the scab once and it looked smoother, it reformed into a round scab with hard edges a few days later. Today i gently rubbed on it again and sure enough the scab came off in one piece again and underneath looks mostly smooth. I've had this now for a week and a half which is worrisome.I applied vaseline to see if it heals faster. Do you know if a Syphilis chancre just happens overnight and scabs off smoothly or is it a full blown ulcer that happens overnight? Since i managed to peel of the skin and saw a mostly smooth surface and the scab reformed and the scab fell off again to reveal a smooth surface am I still in the clear? I'll apply vaseline to see if it helps the skin heal faster.
These are anxiety and guilt-related questions which have no basis in what we know about syphiis and its transmission. Syphilitic chancres do not scab. If you think you have syphilis, get a blood test at this time. I would be willing to bet a lot of money that it will be negative however. EWH
one more post if you do not mind:
I was ready to put this behind me but now have been getting tingling in hands and feet that comes and goes for the last week and a half. Also my arms and feet tend to fall asleep far more sooner than before. At this point I do not beleive it is anxiety related. Could this still be related the medication I took? I know that tingling of hands and feet is a side effect of suprax and azithromycin but don't know how long side effects can occur after consumption. I've taken suprax and azithromicyn before and did not have this side effect. Should I consult with a neurologist or test for diabetes at this point? The timing is very suspicious.
As a precaution while expecting a negative, i took an RPR test, at 4 weeks after 2nd exposure and it was non reactive. also took a rapid test at same time and it was negative. this certainly rules everything out for the first exposure.
Tingling in your hands and feet which occur more than a month after taking cefixime (Suprax) and azithromycin are not due to the antibiotics, nor are the suggestive of an STD. If this is not anxiety, it is something you should discuss with your regular doctor.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.